Forum Replies Created
December 21, 2017 at 9:10 am #461259
Just wanted to give an update. Husbands fever is completely gone now after quitting the minocycline. He has been off medication for 1 week. He still has some edema around his ankles and arthralgias in his ankles and knees, but is a little bitter. We seen infectious disease doc yesterday and when we told her we had stopped the antibiotics and his fever went away she definitely thinks its the minocycline, so like a drug induced lupus syndrome or she also worded it a “drug fever”. My husband wants to rechallenge the mino, but neither ID or his rheumatologist want him taking it again. I am starting to wonder if the pneumonia back in August was drug induced also. Now we need to figure out our next options. We are hoping he can maybe take doxycycline. Has anyone had luck with doxy who developed DILE with minocycline?
Tried calling Dr. S on Tuesday with no luck. I also have sent an email. Hoping I can get a hold of him today.
Minocycline 200 mg M-W-F; Turmeric supplement; probiotic; fish oil; vitamin D3. Minocycline therapy since 2015.December 18, 2017 at 8:20 am #461238
I don’t think anybody tested anti-SM antibodies. I know his regular doctor questioned an autoimmune hepatitis, but it was only mentioned. He sees infection doctor again on Wednesday and we will see what her further plan is. His total protien is 5.8 (normal range 6.2-7.8 for lab here) and his albumin is 3.4 (normal 3.5-5.0 for lab here). Another lab that has been on the low side is his creatine which is .67 (normal .70-1.30 for lab here) which I haven’t read into since its low and not high which means his kidneys must be working good. Did a little looking into this labs and the low protein and albumin can cause fluid retention due to fluids leaking out of vessels, but why is it low? His sodium is normal. I even was questioning a malnutrition issue such as celiac disease. He eats gluten free mostly since I have to follow a GF diet, but still gets the occasional bun or pizza, etc. Labs are probably just off due to whatever he has going on right now.
We did decide last week to stop the minocycline for at least 1 week to try a washout. His last dose was Wednesday and he has been slowly improving. Not sure if it is this bacterial sensitivity that Dr. Brown talked about or if it is DIL. I read that with minocycline drug induced lupus, that ANA tests can be negative sometimes. Would all of them be negative or are this just talking the regular ANA test? I am going to contact Dr. S tomorrow and see what he recommends and we will keep our appointment with infectious doctor on Wednesday.
Minocycline 200 mg M-W-F; Turmeric supplement; probiotic; fish oil; vitamin D3. Minocycline therapy since 2015.December 16, 2017 at 4:13 pm #461231
My husband received his test results back and all the test were negative except an elevated SED rate of 64. He was also checked for chlamydophilia pneumoniae and mycoplasma pneumoniae which were negative. Negative for adenovirus, coronavirus, influenzas, parainfluenza, RSV, and bordetella pertussis. CMV and parvovirus tests were negative, as well as the ANA tests that were run. CRP is still elevated at 10.6 as of today and his total protein and albumin are low. ALT liver test is elevated at 75, but AST and alk phos are normal. He started this week to retain fluid in his lower legs, not sure if that is from the low protein and albumin or what is going on. Abdominal ultrasound was negative, all organs were normal.
Minocycline 200 mg M-W-F; Turmeric supplement; probiotic; fish oil; vitamin D3. Minocycline therapy since 2015.December 14, 2017 at 3:21 pm #461218
Yes, please send what you can for most experienced AP doctors in surrounding states. I will also submit a LLMD request. Thanks!December 14, 2017 at 2:07 pm #461216
Thanks for your help. It might be time to find an AP doctor. We do like dr. S, but know he is close to retirement. Is there a page with a list of AP docs so we can see what are options are?December 14, 2017 at 12:52 pm #461214
I know they had tested him for several bacterial causes back in August and the infectious disease doctor had reviewed his chart when he was hospitalized, so I need to find out what was all tested back then.Tthe feeling better thing on the off days or morning of next dose is just something we have noticed in the last 2 weeks when he has been ill. What do you guys think we should do, up the dose or quit taking it if he feels better again in the morning? So hard trying the figure it out!! Really frustrated with mainstream medical, too; just don’t seem to want to get out of the box. Infectious doctor didn’t really seam concerned about the tick borne illness yesterday since he hasn’t been bitten recently!! Just check everything is my thought process. Will move on if we don’t get any answers. He is supposed to see the infectious doctor again next week.December 14, 2017 at 8:43 am #461209
He had the pneumonia the end of August and his scans were normal on November 6th, so she gave it to him that day. At the start of his therapy he was on the meloxicam for 1 year before he weaned off. Once he started AP therapy his CRP normalized and has been normal up until the pneumonia. His anti-ccp was 197 when he was first diagnosed and it was rechecked when he was hospitalized in August and it was down to 90, so improved.
Seen infectious disease doc yesterday and she is checking him for DIL, cytomegalovirus, mononucleosis, parvovirus B19, SED rate, viral respiratory panel by PCR, and she also wanted to do an abdominal ultrasound. She also said minocycline can cause a drug-induced meningitis, but he is not having any neck symptoms or severe headaches, so maybe she is ruling that out.
Husband seems to feel better on the mornings after the days he does not take the minocycline. If this happens again tomorrow morning when he is due for his friday dose, we might skip it and see if he keeps feeling better.December 13, 2017 at 9:37 am #461204
I forgot to mention that he had been on 2 rounds of steroids before the pneumonia in August due to a rash in his lower legs around his knees, also on his forearms. We though it was due to detergent or due to plants since he had been in heavy grass/brush patches fixing fence. Anyway, wonder if that steroid therapy just set up the perfect storm and he was better and now we’re dealing with it due to pneumonia shot after effects now. It was the pneumovax 23 which I believe is not live. Going to infectious doc this morning. Going to bring up tick diseases as he has had lots of tick bites over the years. Think we will up his probiotics, too. Thanks maz and Richie!December 12, 2017 at 4:39 pm #461201
Thanks for your reply. Here are answers to your questions- Yes, he is on a Metagenic probiotic. Not sure if he is taking the minocycline and probiotic at different times. Nothing bacterial grew out in his cultures during his hospital stay. The infection disease doctor we were working with at the time said that might be the case (no growth) due to the fact that he had been on the minocycline and other antibiotics before his admission to hospital. The fungal component was candida yeast and was obtained through bronchial washings during bronchoscopy. He just had his vitamin D checked and it was on the low end of normal at 32, so he is now taking 5,000 IU daily. I think he has been checked for Lyme disease, but that is it. I will mention a tick borne disease panel tomorrow and also ask about a vitamin B12 level – not sure if has had that checked or not. None of his doctor have ran any further workup on the anemia. Before August when he developed the pneumonia, his blood counts had always been normal and had returned back to normal after his hospitalization (They were checked in October). I will mention that to the Infectious doctor tomorrow also. What labs would the doctor need to run to check for DIL? No one has checked into that yet. He is getting his minocycline script from a rheumatologist. She was apprehensive to prescribe it, but she did agree, and I think has been impressed with the results; he is her only patient on it! We did consult with Dr. S in Iowa and he suggested the pulse dosing. I am thinking we need to start seeing an AP doctor. We live in North Dakota. Do we have any close options?